Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 15, NWS Albany, NY

July 23, 2008Albany County, Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Jul 23, 2008, 8:14 PM EDT for Albany County, Schoharie County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2008, 8:14 PM EDT (00:14 UTC)
Expired
Jul 23, 2008, 10:59 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 37 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 240015
FFWALY
NYC001-095-240415-
/O.NEW.KALY.FF.W.0015.080724T0014Z-080724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
814 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME WEST CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...

* UNTIL 1215 AM EDT

* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING CONTINUES IN SCHOHARIE COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT...
  SCHOHARIE...RICHMONDVILLE...MIDDLEBURGH AND CENTRAL BRIDGE

ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN
THE WARNED AREA. NUMEROUS ROADS ARE CLOSED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4270 7416 4264 7418 4238 7434 4236 7443
      4243 7463 4252 7472

$$

WASULA
2 follow-up statements
000 
WGUS71 KALY 240207
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EDT WED JUL 23 2008

NYC001-240213-
/O.CAN.KALY.FF.W.0015.000000T0000Z-080724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-
1003 PM EDT WED JUL 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME WEST
CENTRAL ALBANY COUNTY...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4269 7418 4264 7419 4238 7434 4236 7443
      4243 7463 4252 7472

$$

NYC095-240415-
/O.CON.KALY.FF.W.0015.000000T0000Z-080724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1003 PM EDT WED JUL 23 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SCHOHARIE COUNTY...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS PRODUCING FLASH 
FLOODING OVER THE WARNED AREA.

ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM A HALF AN INCH TO AN INCH
AND A QUARTER.  NUMEROUS ROAD WASHOUTS HAVE OCCURRED WITH SOME CLOSURES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUMMIT...
SCHOHARIE...RICHMONDVILLE...MIDDLEBURGH...COBLESKILL AND CENTRAL
BRIDGE

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4269 7418 4264 7419 4238 7434 4236 7443
      4243 7463 4252 7472

$$


WASULA
000
WGUS71 KALY 240259
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1057 PM EDT WED JUL 23 2008

NYC095-240307-
/O.CAN.KALY.FF.W.0015.000000T0000Z-080724T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHOHARIE NY-
1057 PM EDT WED JUL 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SCHOHARIE COUNTY...

SMALL STREAMS AND CREEKS WILL CONTINUE TO RUN HIGH...AND WATER WILL SLOWLY 
RECEDE ON THEM AND ROADWAYS.  THE THREAT FOR CONTINUED FLASH FLOODING IN 
SCHOHARIE COUNTY HAS DIMINISHED...WITH ONLY LIGHT RAINFALL IMPACTING EASTERN 
PORTIONS OF THE COUNTY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EAST CENTRAL NEW YORK.

LAT...LON 4262 7464 4266 7464 4266 7465 4275 7467
      4269 7418 4264 7419 4238 7434 4236 7443
      4243 7463 4252 7472

$$

WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:36 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 23, 7:36 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT WED JUL 23 2008

.SYNOPSIS...
A STORM IN THE MID LEVELS OF THE ATMOSPHERE WILL MOVE THROUGH THE
EASTERN GREAT LAKES PUSHING A COLD FRONT SLOWLY EAST...THIS
EVENING THROUGH THURSDAY. MEANWHILE A RICH FLOW OF TROPICAL
MOISTURE WILL FEED INTO THE REGION ON SOUTHERLY WINDS. AS
DISTURBANCES RIPPLE NORTH ALONG THE COLD FRONT OUR REGION WILL SEE
ROUNDS OF HEAVY RAIN SHOWERS...BOUTS OF THUNDERSTORMS AND THE
POTENTIAL FOR SEVERE THUNDERSTORMS...PARTICULARLY FROM THE CAPITAL
DISTRICT SOUTH AND EAST. THURSDAY NIGHT THIS SYSTEM WILL MOVE OUT
OF OUR REGION. WEAK HIGH PRESSURE WILL CREST ACROSS THE REGION
FRIDAY AND FRIDAY NIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION LATE
SATURDAY TRIGGERING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL
BUILD SLOWLY FROM THE GREAT LAKES INTO THE NORTHEAST TO START THE
WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
500HPA TROF ACROSS E GRTLKS IS DEEPENING...AS RICH SOUTHERLY
INFLOW IS INCREASING ACROSS THE REGION. BOUNDARY HAS SET UP FROM
CNTRL PA INTO SVT ATTM...IS FOCUS FOR CONVECTION FIRING IN
WIDESPREAD AREAS OF SHOWERS TIED TO SHORT WAVES ROTATING AROUND
500 HPA TROF. WARM SECTOR OVER SENY AND SW NEW ENGLAND. BREAKS IN
CLOUDS FROM SAT IMAGERY ARE INCREASING. WITH SIGNIFICANT HELICITY
VALUES...CAPES AROUND 1000 J/KG. DEGREE OF SOLAR HEATING WILL
DICTATE MAGNITUDE OF SEVERE RESPONSE. SPC HAS DOWNGRADED THE TOR
POTENTIAL IN SWODY1. NEXT SHORT WAVE IS ROTATING UP THROUGH PA
TWRD FCA. WILL MOVE TO RAPIDLY ISSUE FCSTS IN ANTICIPATION OF
SEVERE POTENTIAL.

&&

.SHORT TERM /THURSDAY NIGHT/...
BY LATE SAT AFTN AREA OF SHRA/TSTMS WILL SET UP ACROSS E CENTRAL
NY WITH AXIS JUST WEST OF HUDSON VALLEY. THIS WILL BE FOCUSED ON
THE CDFNT THAT WILL SLOWLY DRIFT EAST OVERNIGHT. FOCUS WILL SHIFT
FROM POTENTIAL SEVERE TO FLOODING. RAINFALL RATES OF 1-2
INCHES/HOUR ARE POSSIBLE. THIS WILL ENHANCE THE FLOODING
THREAT...THEREFORE FLOOD WATCH REMAINS FOR THE ENTIRE CWA. THE
HIGHEST THREAT FOR FLOODING WILL ULTIMATELY BE WHERE THIS BAND
WAVERS A BIT...BEFORE DRIFTING E. THE MAJOR MODELS HAVE COME INTO
BETTER AGREEMENT THAN 00 OR 06 UTC RUNS. THE GFS SLOWS THE
EASTWARD PROGRESS BUT IS FASTER THAN THE NAM. THE NAM IS FASTER
THAN PVS RUN...SO THERE ARE APPROACHING AGREEMENT IN TIMING. NAM
IS STILL A BIT BALLISTIC WITH QPF.

CURRENT MODELS INDICATE THIS MAX AXIS SHOULD HAPPEN CLOSE TO...OR
IMMEDIATELY E OF THE HUDSON RIVER OVERNIGHT. WE CURRENTLY EXPECTED
WIDESPREAD RAINFALL AMTS OF 1-3 INCHES...WITH 3-5 INCHES POSSIBLE
WITHIN THIS AFOREMENTIONED BAND...AND WITHIN HIGHER...S/E FACING
PORTIONS OF THE CATSKILLS.

THURSDAY HEAVY RAIN SHOULD GRADUALLY SHIFT E DURING THE
MORNING...TAPERING TO SCATTERED SHOWERS/STEMS DURING THE
AFTERNOON IN NY BUT CONTINUING INTO AFTN IN W NEW ENG. WILL SLOW
DEPARTURE OF RAIN FM PVS FCST. THUR NT CDFNT WILL PUSH THRU
RGN...PCPN SHOULD DIMINISH TO SCT SHRA. DRY SLOT AND PASSAGE OF
500HPA COLD POOL FURTHER W WILL KEEP THREAT OF TSTMS ACROSS THE
REGION.

FRIDAY 500HPA CUT OFF WILL LIFT OUT OF REGION...BUT COLD POOL WITH
INCR CLOUDS AND RAISE THREAT OF -SHRA IN FAR NW...BUT OTHERWISE A
DRY DAY AS WEAK SFC HIGH BUILDS INTO THE REGION FRI AND FRI NT.
SATURDAY WMFNT MOVES THRU FCA WITH WAA CLOUDS AND -SHRA POSSIBLE
IN MORNING. CDFNT WILL FOLLOW WITH MORE SHRA/TSTMS IN WARM SECTOR
LATE SAT AFTN AND NT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE UPPER LEVEL PATTERN WILL FEATURE A PERSISTENT TROF ACROSS THE
GREAT LAKES/NORTHEAST/MID ATLANTIC...WITH A BROAD CUT-OFF LOW OVER
MUCH OF QUEBEC. GENERALLY WEST TO NORTHWEST FLOW WILL BE THE RULE
FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND...WITH OCCASIONAL
DISTURBANCES MOVING THROUGH IN THE RELATIVELY FAST FLOW ALOFT.
DIFFICULT TO TIME INDIVIDUAL SHORT WAVES...BUT AT LEAST EARLY ON IN
THE PERIOD FROM SATURDAY NIGHT INTO SUNDAY MORNING...A SHORT WAVE
TROF AND ASSOC COLD FRONT IS FORECAST TO PASS THROUGH. WILL GO WITH
50-60 POPS WITH THIS SYSTEM WITH BOTH GFS/ECMWF SHOWING AT LEAST
LIGHT WIDESPREAD QPF. ECMWF SHOWING A MORE SUBSTANTIAL WAVE PASSING
BY TO OUR SOUTH SUNDAY NIGHT INTO MONDAY...BUT LOOKS TO BE A MISS
FOR OUR AREA. WILL MENTION GENERIC ISOLATED TO SCATTERED CONVECTION
THROUGH THE REST OF PERIOD...WITH TEMPS CLOSE TO SEASONAL AVERAGES.

THE UPPER LEVEL LOW RESPONSIBLE FOR THE MIDWEEK DRENCHING WILL BE
LIFTING AWAY FROM THE REGION ACROSS EASTERN CANADA ON FRIDAY...WITH
WEAK HIGH PRESSURE MOVING THROUGH AT THE SURFACE. 12Z GFS MODEL
SOUNDINGS SHOW ENOUGH OF A CAP FOR MOST OF THE DAY ON FRIDAY TO
PREVENT ANY CONVECTION FROM OCCURRING...SO HAVE KEPT ENTIRE FA DRY
THROUGHOUT THE DRY. 850 MB TEMPS OF 13-16 DEGREES C GENERALLY
EQUATES TO HIGHS IN THE MIDDLE 80S ACROSS THE VALLEYS...WITH UPPER
70S IN THE HIGHER TERRAIN.

ON SATURDAY...A LOW PRESSURE AREA WILL MOVE ACROSS ONTARIO INTO
QUEBEC. THIS SYSTEM WILL DRAG A COLD FRONT FROM THE GREAT LAKES
WHICH WILL MARCH EASTWARD TOWARDS NEW ENGLAND. CONVECTION WILL FIRE
ALONG THE BOTH THE PRE FRONTAL TROUGH AND FRONTAL BOUNDARY...SO HAVE
ALREADY INCLUDED HIGH CHC POPS FOR ENTIRE CWA...MAINLY IN THE AFTN
AND EVE HOURS. COULD POTENTIALLY EXPECT SOME STRONG ACTIVITY...WITH
MODEL SOUNDINGS SHOWING 40 KTS OF UNI-DIRECTIONAL DEEP LAYER SHEAR.
ACTIVITY WILL DIE OFF WITH PASSING OF THE FRONTAL BOUNDARY DURING
SAT NITE...SO HAVE ATTEMPTED TO TAPER THE POPS ACCORDINGLY.

UPPER LEVEL LOW WILL SLOWLY PINWHEEL ACROSS EASTERN CANADA. HEIGHTS
WILL STAY SOMEWHAT LOW SUNDAY THROUGH TUESDAY...SO HAVE CONTINUED
CHC POPS FOR THOSE DAYS WITH DIURNAL CONVECTION POSSIBLE. GFS ALSO
HINTS AT A WAVE DEVELOPING ALONG THE STALLED FRONT ACROSS THE OHIO
VALLEY AND MID ATLANTIC...SO THIS COULD BRING SOME ACTIVITY TO
SOUTHERN PORTIONS OF THE CWA FOR LATE MONDAY INTO MONDAY NIGHT AS
WELL. WITH THE LOWER HEIGHTS AND ASSOCIATED CLOUD COVER...TEMPS WILL
BE A FEW DEGREES BELOW AVERAGE FOR SUNDAY THROUGH TUESDAY...WITH
GENERALLY TEMPS RIGHT AROUND 80 IN THE VALLEYS...AND LOWER 70S IN
THE HIGHER TERRAIN.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A BROAD BAND OF RAIN WITH EMBEDDED THUNDERSTORMS CONTINUES TO
TRAIN OVER THE REGION...AND WILL AFFECT GFL...ALB AND POU THROUGH
THE NIGHT...AND THROUGH AT LEAST PART OF TOMORROW. PREDOMINANT
CONDITIONS WILL BE MVFR...WITH PERIODS OF IFR VISIBILITIES AND
CEILINGS. WINDS WILL BE LIGHT FROM THE SOUTH TONIGHT...WITH WINDS
AT 2000 FEET SOUTH TO SOUTHWEST AT 35-40 KT...SO WIND SHEAR BEING
INCLUDED IN TAFS TONIGHT. SURFACE WINDS WILL BE SOUTH TO SOUTHWEST
AT LESS THAN 10 KT TOMORROW. CONDITIONS WILL IMPROVE TO VFR
VISIBILITIES BY 14Z-15Z...AND CEILINGS WILL IMPROVE TO VFR AROUND
19Z-20Z.

OUTLOOK...
FRI...VFR...SLIGHT CHC OF A SHOWER.
SAT THROUGH MON...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE WIDESPREAD ACROSS THE REGION THROUGH
THURSDAY...WITH HEAVY RAINFALL ASSOCIATED WITH SEVERAL WAVES OF LOW
PRESSURE MOVING ALONG A STATIONARY FRONT.

&&

.HYDROLOGY...
MODEL CONSENSUS SEEMS TO INDICATE THAT 3 TO 5 INCHES OF RAIN IS
POSSIBLE OVER MOST OF THE AREA. CONSENSUS ALSO INDICATES THAT
HEAVIEST RAIN WILL FALL FROM LATE TODAY THROUGH AT LEAST THURSDAY
MORNING. BASED ON FLASH FLOOD GUIDANCE...THIS AMOUNT OF RAIN
SHOULD NOT CAUSE SEVERE FLOODING BUT MINOR FLOODING IS POSSIBLE.
AREAS THAT SEE HIGHER RAINFALL TOTALS DUE TO THUNDERSTORMS MAY SEE
MORE SIGNIFICANT FLOODING OR FLASH FLOODING. A FLOOD WATCH HAS
BEEN ISSUED FOR THE ENTIRE REGION...AS THE EXACT PLACEMENT OF
HEAVIEST RAINFALL...WHICH COULD EXCEED 4 INCHES...IS STILL
SOMEWHAT UNCERTAIN. THE HIGHEST PROBABILITY IS FOR IT TO OCCUR
SOMEWHERE NEAR...OR IMMEDIATELY E OF THE HUDSON RIVER...BUT THIS
AXIS COULD STILL OCCUR FURTHER W.

DUE TO THE EXTREME AMOUNTS OF RAINFALL FORECAST BY THE COMPUTER
MODELS...AND THE FACT THAT EMBEDDED THUNDERSTORMS ARE POSSIBLE
DURING THE EVENT...PERSONS WITH INTERESTS ALONG AREA RIVERS SHOULD
KEEP ALERT FOR LATER STATEMENTS REGARDING POSSIBLE FLOODING.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH FRIDAY MORNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH FRIDAY MORNING FOR VTZ013>015.

&&

AVIATION...NAS
Hazardous weather outlook, Jul 23, 2:51 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT WED JUL 23 2008

NYZ032-033-038>043-047>054-082>084-VTZ013>015-241100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
251 PM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK
VALLEY...SCHOHARIE VALLEY...CAPITAL DISTRICT...SOUTHERN
ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS...AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2 INCHES OR
MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL BODIES WATER
TO THE NATIONAL WEATHER SERVICE.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
251 PM EDT WED JUL 23 2008

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 738 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE EASTERN CATSKILLS AND
TACONICS OF NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...GREENE...COLUMBIA...BERKSHIRE...ULSTER...DUTCHESS...
LITCHFIELD. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS
OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS REPORTS OF FLOODING OR NEAR BANKFULL
BODIES WATER TO THE NATIONAL WEATHER SERVICE.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Local storm report, Jul 23, 5:31 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      2 W HOFFMANS            42.90N 74.12W
07/23/2008                   MONTGOMERY         NY   TRAINED SPOTTER

            EASTBOUND LANES OF NEW YORK STATE THRUWAY CLOSED AT MILE
            MARKER 169 WITH TWO FEET OF WATER ON THE ROAD. WESTBOUND
            LANES ALSO ACCUMULATING SIGNIFICANT AMOUNTS OF WATER AS
            WELL.

&&

ROKEEFE
Local storm report, Jul 23, 6:21 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     FLASH FLOOD      3 S AMSTERDAM           42.90N 74.19W
07/23/2008                   MONTGOMERY         NY   LAW ENFORCEMENT

            PECK ROAD WASHED OUT IN TOWN OF FLORIDA.

0543 PM     FLASH FLOOD      ROTTERDAM               42.78N 73.95W
07/23/2008                   SCHENECTADY        NY   LAW ENFORCEMENT

            FOLLOWING ROADS WASHED OUT...STATE ROUTE 160...CRAWFORD
            RD...NORTH KELLY

&&

ROKEEFE
Local storm report, Jul 23, 6:43 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       COLONIE                 42.73N 73.85W
07/23/2008  M1.55 INCH       ALBANY             NY   ASOS

            RECORDED IN 44 MINUTES ENDING AT REPORT TIME AT ALB
            AIRPORT.

&&

ROKEEFE
Special weather statement, Jul 23, 6:56 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
656 PM EDT WED JUL 23 2008

CTZ001-013-NYZ065-066-232330-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-
656 PM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES SOUTH OF
HOPEWELL JUNCTION...OR ABOUT OVER MAHOPAC...AND MOVING NORTHEAST AT
40 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 705 PM EDT
PAWLING BY 710 PM EDT
WINGDALE BY 720 PM EDT
DOVER PLAINS BY 725 PM EDT
6 MILES SOUTHEAST OF MILLBROOK AND 6 MILES NORTHWEST OF KENT BY 730
PM EDT

SNYDER
Special weather statement, Jul 23, 7:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
730 PM EDT WED JUL 23 2008

CTZ001-013-NYZ065-066-240000-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-NORTHERN LITCHFIELD CT-
SOUTHERN LITCHFIELD CT-
730 PM EDT WED JUL 23 2008

...A STRONG THUNDERSTORM IN DUTCHESS AND LITCHFIELD COUNTIES...

AT 726 PM EDT...A THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR WINGDALE...OR ABOUT OVER PAWLING...AND MOVING
NORTHEAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...
DOVER PLAINS AND KENT BY 740 PM EDT
AMENIA BY 750 PM EDT
SHARON...CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 755 PM EDT
6 MILES SOUTHEAST OF MILLERTON AND 6 MILES SOUTHWEST OF FALLS VILLAGE
BY 800 PM EDT

SNYDER
Local storm report, Jul 23, 7:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT WED JUL 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FLASH FLOOD      SCHENECTADY             42.80N 73.93W
07/23/2008                   SCHENECTADY        NY   LAW ENFORCEMENT

            GUILDERLAND ROAD CLOSED AT CLEVELAND.

0615 PM     FLASH FLOOD      CHARLTON                42.93N 73.97W
07/23/2008                   SARATOGA           NY   LAW ENFORCEMENT

            FOLLOWING ROADS CLOSED...STATE ROUTE 147...ROUTE 67.

0632 PM     FLASH FLOOD      KNOX                    42.67N 74.12W
07/23/2008                   ALBANY             NY   LAW ENFORCEMENT

            BEEBE ROAD CLOSED.

0722 PM     FLASH FLOOD      SCHOHARIE               42.67N 74.31W
07/23/2008                   SCHOHARIE          NY   LAW ENFORCEMENT

            FOLLOWING ROADS IN THE COUNTY CLOSED...CREEK ROAD TO
            ESPERANCE TO MONTGOMERY COUNTY LINE...TREADLEMIRE RD TO
            MIDDLEBURGH...JUNCTION RD...ZICHA RD...SANATARIUM RD TO
            ESPERANCE AND SCHOHARIE.

&&

ROKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:31 PM EDTAreal Flood WarningALYColumbia, Greene6 hr
Jul 23, 8:58 PM EDTAreal Flood WarningALYMontgomery5 hr
Jul 23, 9:09 PM EDTAreal Flood WarningALYSaratoga, Schenectady5 hr
Jul 23, 9:25 PM EDTAreal Flood WarningALYRensselaer6 hr
Jul 23, 11:23 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady, Schoharie3 hr
Jul 24, 8:29 AM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 24, 9:48 AM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Jul 24, 10:14 AM EDTAreal Flood AdvisoryALYFulton, Herkimer, Montgomery, Schoharie3 hr
Jul 24, 11:46 AM EDTAreal Flood AdvisoryALYAlbany, Schenectady3 hr
Jul 24, 3:37 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer53 min

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.